Results 1 to 6 of 6

Thread: Extreme AD lately...

  1. #1

    Unhappy Extreme AD lately...

    Hi Everyone,
    My first post. Hope this is the proper forum for it. I am a C5/6 just over 16 years post injury. Over the years I have had occasional bouts of dysreflexia but it would typically come on during a BP and bother me that day and maybe the next but almost always be back to normal by the next BP (I do one every other day). About 6 months ago I had my worst case ever and it lasted a good 3-4 weeks, gradually getting better as time went by. These past 2 weeks it has been getting worse and worse with today (BP day) probably being the worse yet. Last time, several months ago, I got both lidocaine and nitro bid paste. Today we used the nitro bid paste about a 1/2 hour before I got up to do the BP. It was prescribed to use a 1 inch strip and gently smear it. I've been using it on the middle of my chest. It didn't really seem to help though. I still got the *massive* headaches every time we would do dig stim to try to get things emptied out. My pressure was 180/108 at one point when we checked, I am normally running low like 90/60 something. My question is, has anybody ever tried doing 1.5 - 2 inches of the nitro paste? The doc wouldn't really give me a straight answer. They want me to try the lidocaine and leaving my cath tube in (I normally remove it during my shower / stretches every morning). The thinking was maybe my bladder, which is used to being empty all the time, may be adding to the problem being that it's filling up during my BP. Last time I had it this bad a few months ago we did CT scans of pretty much my whole body, we tried pain meds, I did have a UTI back then but am 95% sure I don't have one now. Could bladder stones come on in a 4 month stretch to the point of causing this? Anyone have any other ideas to try or have a proven method of avoiding the insane headaches during the BP? Any input appreciated!

    Thanks,
    Scot

  2. #2
    I cannot help, but I hope you get that sorted out......

  3. #3
    Senior Member GoTWHeeLs's Avatar
    Join Date
    Jul 2006
    Location
    Oklahoma City
    Posts
    1,788
    I had some stones last year that went undetected and caused severe AD but the AD was constant while up during the day. It did get bad during BP but was still constant discomfort.
    Say what you mean and mean what you say because those who mind dont matter and those who matter dont mind.

    My Myspace



  4. #4
    You may want to try smearing the paste either directly over your heart or on your forehead. 30 minutes before seems a bit early too early, I'd try 10 minutes? And I've tried different amounts of it but it was always pretty ineffective for me. I use Nifedipine capsules when my pressure gets too high. They're taken sublingulally meaning I break them under my tongue and the liquid is absorbed quickly into the bloodstream. About two weeks ago my blood pressure was 254/160, I cracked a capsule and it was down to the 110/70 range in about 10 minutes. My dysreflexia is almost always bladder related and its never lasted more than a few hours. I can't imagine weeks of it. Good luck, hope you get it figured out.



    .


  5. #5
    What do you do for bladder care? do you have bladder spasms? Something like that may be causing your blood pressure to go up. I'll get dysreflexic when my catheter gets plugged and I need a new one. It can be brutal when my bladder starts spasming from that. Of course I've had a supra-pubic catheter for I think eight years now so it's really sensitive to overfilling at all. You may want to look into taking something for bladder spasms that may be intermittent. Good luck getting it taken care of.
    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

  6. #6
    The AD is most likely a result of removing your catheter during these times, and I would go as far to say that if you left it in your problem would be eliminated.

    Over time from using an indwelling catheter your bladder shrinks, and it is probably causing AD which is then increased even more by doing your BP at the same time.

Similar Threads

  1. Extreme unsolved AD
    By AK686 in forum Care
    Replies: 10
    Last Post: 06-12-2013, 01:22 AM
  2. Blast Extreme
    By tbdeaux in forum Equipment
    Replies: 5
    Last Post: 04-23-2006, 03:23 PM
  3. Extreme Burial
    By roshni in forum Life
    Replies: 1
    Last Post: 02-18-2006, 02:51 PM
  4. Bowflex extreme
    By triedandconvicted in forum Exercise & Recovery
    Replies: 2
    Last Post: 04-30-2005, 02:48 PM
  5. Extreme Adaptive
    By Chris Chappell in forum Recreation, Sports, Travel, & Hobbies
    Replies: 0
    Last Post: 02-28-2002, 11:16 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •